body aches and hair loss after increasing armour dose

2 weeks ago i was on 1 grain armour and now I've increased my dose to 1.5 grain and since then I have been experiencing hair loss and strange body aches. Should I stick to 1 grain? or is it just a transitional aches and hair loss? before taking armour I was on 88mcg synthroid ( I'm a 22y/0 tired guy if it helps answering)

Last edited by

3 Replies

oldestnewest
  • Did you do the swap from levo to Armour two weeks ago? It may be that you're on a bit too much too soon. According to this chart 1.5gr is roughly equivalent to 150mcg levo: centraldrugsrx.com/pdf/Thyr...

    What are your pulse and temp like? If it feels like you may be a little overmedicated why not drop back down to 1gr for two weeks and see how you feel?

  • thanks for your response puncturedbicycle. i swapped from synthroid. also pulse and temp are the same, i don't see any difference. its just the body aches and hair loss just in 2 days of taking 1.5 grain which is very surprising. I might go to 1 grain again i just don't want to be under-medicated

  • This may be helpful for you.

    web.archive.org/web/2010112...

    This is an excerpt from above.

    "

    If your doctor insists on treating you with T4 alone, your protest

    will be a reasonable one. If he won’t cooperate, you’ll be smart to

    find another doctor who will.

    Potential Harm From Too Low a Dose of Thyroid Hormone

    For some patients, taking a low dose of thyroid hormone is

    worse than taking none at all. This is especially true if the patient

    is taking low-dose T4

    .

    Low doses of T4 may actually slow metabolism further. This

    can happen when the T4 the patient is taking lowers her pituitary

    gland’s secretion of TSH. The lowered TSH in turn reduces her

    thyroid gland’s secretion of T3 and T4. If her T4 dose is too low to

    compensate for the thyroid gland’s reduced release of T3 and T4,

    her metabolism will slow further. To her surprise, her symptoms of

    hypothyroidism will worsen after she begins the use of the low

    dose of T4".

    It sounds to me as if you may be undermedicated and the above link may be helpful. Usually when on NDT (starting) you increase the dose every week or two (by a small dose 1/4 or 1/2 tablet) until your symptoms are relieved. (you sound very hypo to me).

    (I am not medically qualified and had undiagnosed hypothyroidism).

You may also like...